Alert archive / Missouri / Flash Flood Warnings in 2024
Flash Flood Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 31, 2024, 7:36 PM CDT for Texas County, Wright County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2024, 7:36 PM CDT (00:36 UTC)
- Expired
- May 31, 2024, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
968
WGUS53 KSGF 010036
FFWSGF
MOC215-229-010330-
/O.NEW.KSGF.FF.W.0039.240601T0036Z-240601T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
736 PM CDT Fri May 31 2024
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southwestern Texas County in south central Missouri...
Southeastern Wright County in southwestern Missouri...
* Until 1030 PM CDT.
* At 736 PM CDT, The public reported flash flooding in Mountain
Grove. Between 2 and 2.5 inches of rain have fallen. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mountain Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3717 9230 3716 9223 3708 9221 3707 9225
3707 9230
FLASH FLOOD...OBSERVED
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 6:39 PM CDT, 57 minutes earlier. Its key messages:
- Widespread showers and a few thunderstorms through tonight. There is a Slight Risk (2 out of 4) of flash flooding with localized rainfall amounts up to 3-4".
- Warm and muggy summer-like pattern Sunday into midweek with daily chances for showers and thunderstorms.
Area forecast discussion, May 31, 6:39 PM CDT, 57 minutes before
Area Forecast Discussion National Weather Service Springfield MO 639 PM CDT Fri May 31 2024 .KEY MESSAGES... - Widespread showers and a few thunderstorms through tonight. There is a Slight Risk (2 out of 4) of flash flooding with localized rainfall amounts up to 3-4". - Warm and muggy summer-like pattern Sunday into midweek with daily chances for showers and thunderstorms. && .SHORT TERM /THROUGH TONIGHT/... Issued at 236 PM CDT Fri May 31 2024 MCV is currently on the border of SE KS and SW MO and will slowly continue pushing northeast. Right now, no imminent threat for flooding is occurring. Though, nuisance flooding could occur especially near the center of the MCV over in SW MO. Temperatures across the area have stayed upper 60s to lower 70s with overcast skies. Tonight, as rain continues to push east, there is a 20-40% chance of visibilities lower than 3 SM according to the SREF. Therefore, patchy fog could form in areas where cloud cover can disperse the quickest (SW MO), thought confidence is still low at this time. Low temperatures will be in the lower 60s tonight. && .LONG TERM /SATURDAY THROUGH FRIDAY/... Issued at 236 PM CDT Fri May 31 2024 The long term forecast will continue to feature intermittent rain chances through the start of next week thanks to a series of mid- level shortwaves that move through the area. Though, no all day washouts are expected. As mentioned previously, hot and humid temperatures are on the way for the start of June with highs in the mid 80s and dewpoints in the lower 70s. With a moist airmass in place, pop up thunderstorms will be possible each day. Model PWAT values of 1.5 to 1.7 inches will be in place next week which would be just above the 90th percentile for our area during this time of the year. It'll definitely start to get that summer feel here in southern Missouri. As far as how much rain will fall, LPMM for Saturday into Monday has the bulk of the rain falling over southeastern MO with amounts topping out near 1 to 2 inches. Southwestern MO has much lower QPF amounts of less than 0.5 of an inch through the weekend. Saturday-Sunday: Saturday will end up being a nice day once the clouds/lingering rain showers clear out. Highs will reach the lower 80s by the afternoon with mostly clear skies expected. Saturday night we will see a break in the rain with lows in the lower 60s. A shortwave moves through northern MO on Sunday and will bring our next round of showers and thunderstorms. Right now, not expecting any severe weather to occur, but there could be a few rumbles of thunder throughout the day. Best chances for rain will be in the afternoon with a 20-30% west of HWY 65. Per the previous discussion, CIPS/CSU analogs do have a signal for potential severe weather to occur over the area Monday/Tuesday. This most likely is associated with a cold front that will move through overnight Monday into Tuesday. Still too early to determine exact hazards and locations that will be affected, more updates to come later in the weekend. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 637 PM CDT Fri May 31 2024 Rain will continue to push east of the TAF sites this evening. IFR ceilings are expected to return tonight, with fog possible at KBBG and especially KJLN. Improving conditions will then be noted through the day Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... KS...None. MO...None. && SHORT TERM...Soria LONG TERM...Soria AVIATION...Titus
Hazardous weather outlook, May 31, 4:00 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 400 PM CDT Fri May 31 2024 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 400 PM CDT Fri May 31 2024 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited lightning risk. Elevated excessive rainfall risk DISCUSSION... Widespread showers and a few thunderstorms are moving through the area tonight. Locally heavy rainfall totals of 3 to 4 inches may pose a risk for flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A showers and thunderstorms may linger across portions of the eastern Ozarks on Saturday. Daily thunderstorm chances continue Sunday into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Soria
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:51 PM CDT | Flash Flood Warning | SGF | Douglas, Wright | 11 hr |
| Jun 1, 12:24 AM CDT | Areal Flood Warning | SGF | Camden, Dallas, Hickory, Polk | 10 hr |
| Jun 1, 12:43 AM CDT | Flash Flood Warning | SGF | Laclede, Pulaski, Texas, Webster, Wright | 8 hr |
| Jun 1, 1:45 AM CDT | River Flood Warning | SGF | Pulaski | 30 hr |
| Jun 1, 1:45 AM CDT | River Flood Warning | SGF | Laclede | 43 hr |
| Jun 1, 1:45 AM CDT | River Flood Warning | SGF | Phelps | 3 days |
| Jun 1, 2:24 AM CDT | Dense Fog Advisory | SGF | Barry, Barton, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Jun 1, 7:55 AM CDT | Areal Flood Warning | SGF | Douglas, Laclede, Pulaski, Texas, Webster, Wright | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.